New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tara_
Regular Member


Date Joined Jun 2011
Total Posts : 133
   Posted 11/24/2012 10:17 AM (GMT -7)   
Hi all,

I have a question. I talked to my doctor and he has NO IDEA.

As a note, I have hypermobility syndrome, suspected POTS, and fatigue.

I have pretty severe fatigue. For the past few months I experienced disabling pain and fatigue. I easily spent 50% of my day in bed, sometimes more. Accompanying this fatigue is severe neurological pain. Some days I can't cook for myself and even showering or getting dressed is a real chore. Quit my job, stopped going to lectures, didn't see my friends.

I had no idea where this wave of exhaustion came from, especially considering I had a very active summer (I was working 15 hour days, went on a three week trip with tonnes of exercise, etc). Then one night I thought I'd take a Biphentin (ADD stimulant for fatigue) and magically, my energy levels came back to normal and my pain is gone. Now I've been taking it daily and have regained myself.

I have no idea what's going on here. During the summer when my symptoms were pretty much non-existent, I was taking concerta almost every day (also a stimulant). I originally started taking them in March of this year. I should also note that I had severe bouts of fatigue for years before starting stimulants.

Could this be withdrawal?

Or could this be treating my POTS symptoms?

Any advice at all would be greatly appreciated!

Post Edited (tara_) : 12/5/2012 10:36:30 AM (GMT-7)


ladybugdreams
Veteran Member


Date Joined Jun 2008
Total Posts : 726
   Posted 11/24/2012 9:33 PM (GMT -7)   
Tara, I have never taken these stimulants & my first thought was that yes it would cause withdrawal symptoms. However, I checked on line & found that if taken correctly most people do not have withdrawal symptoms with Concerta or Biphentin but it is not totally unheard of. You might talk to your pharmacist to see what he/she thinks. Do you have CFS? If so you could be having a flare & they can last for months. Hope you find some answers. Hugs, Denise
Fibromyalgia-dx'd: 2006, ME/CFS-dx'd: 2006, Holt-Oram Syndrome dx'd 1975, reduced lung capacity dx'd 2009, nasal allergies, food allergies, depression (lifetime problem) IBS, neuropathy in hips

I have 4 children & 7 grandchildren.

As apples of gold in silver carvings is a word spoken at the right time for it. Prov. 25:11

tara_
Regular Member


Date Joined Jun 2011
Total Posts : 133
   Posted 11/25/2012 7:12 AM (GMT -7)   
Thanks Denise,

I was diagnosed with CFS before being diagnosed with HMS and POTS symptoms, but I guess they all kind of overlap.

I could be having a flare, but the intense pain and fatigue disappears when I take Biphentin. Talking to my pharmacist is a really good idea, didn't think about that.
*hypermobility syndrome, scoiliosis, chronic fatigue, chronic pain, suspected POTS

ladybugdreams
Veteran Member


Date Joined Jun 2008
Total Posts : 726
   Posted 11/25/2012 11:47 PM (GMT -7)   
Tara, hi! I reread your first post & can see how much your symptoms look like Chronic Fatigue Syndrome. I have many of the same symptoms. I spend a good portion of my time sleeping & in bed, many days you can find me on the couch in my pj's with my laptop or watching tv because I just have no energy. Taking a shower is a really big deal & I have to really push myself sometimes. I have learned to cook once, eat on it two to three times. Pacing myself is how I get things done.

I think if the stimulants help you by all means keep taking it. I think we have to find what works for us & be our own advocates There is so little known about this illness that it is hard to have it & live with it. I hope you find out soon what is going on & if it is a flare I hope it passes shortly. Hugs, Denise
Fibromyalgia-dx'd: 2006, ME/CFS-dx'd: 2006, Holt-Oram Syndrome dx'd 1975, reduced lung capacity dx'd 2009, nasal allergies, food allergies, depression (lifetime problem) IBS, neuropathy in hips

I have 4 children & 7 grandchildren.

As apples of gold in silver carvings is a word spoken at the right time for it. Prov. 25:11

tara_
Regular Member


Date Joined Jun 2011
Total Posts : 133
   Posted 12/5/2012 10:36 AM (GMT -7)   
Thanks again for your response.

I actually had the chance to talk to talk to my specialist who told me that the CFS diagnosis (by another doctor) is incorrect because what I am experiencing is low energy levels caused by my HMS. Anyway, he told me to stop the stimulants because this is life long for me and I need to learn to pace on my own, sans medication. Anyway, I started flaring again while on the medication, so I don't think there was a connection there to begin with.
*hypermobility syndrome, scoiliosis, chronic fatigue, chronic pain, suspected POTS
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 5:05 PM (GMT -7)
There are a total of 2,904,569 posts in 318,769 threads.
View Active Threads


Who's Online
This forum has 158155 registered members. Please welcome our newest member, Wyatt40.
385 Guest(s), 17 Registered Member(s) are currently online.  Details
Alcie, skeye, Tim G, Break60, DianeB, Purrrsiankitty, paniccu, 1000Daisies, rafaeltoral, Laugh and live, cr3ativegirl, Dreamerboy, David_in_VA, momem3, SueCAll, Nowitshell, iPoop